Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: First time taking oral contraception.. no period in 30 days?


 dulcenena315 - Wed Nov 18, 2009 10:12 pm

Hi, I just started taking an oral contraception for the first time in my life- Yasmin- on Oct. 26th. My last period before that date was Oct 13th-18th. It is now the 18th of Nov. I am on the week of white sugar pills and I have three left in my pack but I have STILL not started my period or "spotting". My periods have always been fairly regular. I am concerned because it feels like it is so late for me. My boyfriend and I ALWAYS use condoms. Only once did the condom come off for about a minute when he realized it and put another on. That instance was about two weeks after I started the pills and he did not ejaculate. I am fairly sure that I am not pregnant; we are very careful. But at the same time, I can't help but be worried and I am also worried that maybe some other health issue is going on with me. I feel like I have some symptoms of PMS like stomach cramps and an occasional headache but there is no bleeding. Should I be concerned about this or is it just the change in my hormones?
 Debbie Miller, RN - Fri Nov 27, 2009 2:12 pm

User avatar Hello,
This sounds like adjustment to the hormonal regulation of your cycle. I would not be worried and your history indicates an extremely unlikely chance of pregnancy. Don't worry about an absent "period" since this is just withdrawal bleeding anyway; not a true period like you would have if you were ovulating normally.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us